MAUDE Adverse Event Report: CAPTIVA SPINE CAPLOX II PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

CAPTIVA SPINE CAPLOX II PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number 2431-6545
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/21/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned to the manufacturer.
 
Event or Problem Description
During the primary surgery ((b)(6) 2015), the surgeon placed bilateral 6.5 x 45mm pedicle screws in the sacrum and spanned the l5 pedicle to place bilateral 6.5 x 50mm pedicle screws in the l4 pedicles.It was reported that the patient fell off a gurney on the second day post-op.During the six month follow up visit ((b)(6) 2015), an x-ray identified two broken 6.5 x 45mm screws in the sacrum.As a result, the surgeon ordered a ct scan and determined that a revision surgery was appropriate.The revision surgery ((b)(6) 2015) included pedicle screws at each level from l4, l5 and the sacrum.During the one month follow up ((b)(6) 2016), the surgeon indicated that the patient is doing well.

Brand Name
CAPLOX II PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
CAPTIVA SPINE
967 alternate a1a suite 1
jupiter FL 33477
MDR Report Key5386946
Report Number3006082533-2016-00001
Device Sequence Number223728
Product Code MNH
UDI-Device IdentifierM73924316545
UDI-PublicM73924316545
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K120292
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Report Date (Section B) 01/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2431-6545
Device Catalogue Number2431-6545
Device Lot Number04141063
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR